Representation from Trusted New York Medical Malpractice Attorneys
Risk of Blood Loss
Most often, patients taking blood-thinning drugs like Coumadin, Heparin, and Lovenox know that the risk of excessive blood loss is present and take precautions. Unfortunately, medical care providers don't always match patients' diligence and injuries and wrongful death can occur.
Blood loss and clots from blood-thinning drugs usually occur in one of three ways:
- Health care professionals stop monitoring a patient's international normalized ratio (INR) prematurely, resulting in too-thin blood, excessive bleeding, cardiac arrhythmia or a blood clot.
- Medical care professionals fail to adjust drug intake and INR levels prior to surgery, resulting in excessive bleeding during an operation.
- The patient suffers trauma (like car accident injuries) and experiences excessive and harmful loss of blood due to too-thin blood. Or, a physician fails to adjust medication levels following an injury.
Blood-thinning drugs affect each patient differently and health care professionals need to provide attentive care to ensure proper medication levels. If you were put on a blood-thinning medication and subsequently experienced a serious blood loss or blood clot injury, it is possible that medical negligence lead to your injuries.
At Rheingold Giuffra Ruffo & Plotkin LLP, we have handled hundreds of medical malpractice cases and have recovered numerous seven-figure awards and even awards approaching eight figures. Contact our New York medical malpractice lawyers for more information regarding our firm and your legal rights.
Call us at (888) 260-0473 or use our online form to request a free case evaluation with our compassionate team today.